MAUDE Adverse Event Report: LIVANOVA USA, INC. LEAD MODEL 303

LIVANOVA USA, INC. LEAD MODEL 303
Model Number 303-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Paralysis (1997)
Date of Event 09/09/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Report was received from the patient's psychiatrist that the patient has undergone various vns surgeries, however not all have been confirmed to have occurred.One of the recent surgeries mentioned was due to a lead issue which has been reported in mfr.Report #1644487-2019-01733.It was indicated that the patient has a paralyzed vocal cord however at this time it is unknown whether this is related to any of the vns surgeries.No additional relevant information has been received to date.
 
Event or Problem Description
Additional information was received from the physician's office that the vocal cord paralysis was discovered following surgery per the patient.The vocal cord paralysis is indicated to be due to surgery and the hoarseness began after the surgery before stimulation was turned on.It was indicated that the patient has only had 2 vns surgeries.Based on when the event was reported and when the last surgery occurred, it is likely the reported vocal cord paralysis was related to the revision surgery that occurred due to the lead issue reported in mfr.Report #1644487-2019-01733.Last programmed settings and diagnostics were provided.No additional relevant information has been received to date.

Brand Name
LEAD MODEL 303
Common Device Name
LEAD
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
MDR Report Key9362398
Report Number1644487-2019-02284
Device Sequence Number11394234
Product Code LYJ
UDI-Device Identifier05425025750122
UDI-Public05425025750122
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/31/2021
Device Model Number303-20
Device Lot Number204006
Was Device Available for Evaluation? No
Event Location Other
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age72 YR